Hi my name is Trisha, and my provider just put me on Abilify today. I am already on a ton of meds. I used to take Risperdal a long while back, and it worked, but it made me gain a ton of weight. As soon as I was taken off of it, I dropped all of the weight. I am scared that the Abilify will do the same thing... Can someone please tell me what Abilify is for and what the side effects may be??? Or if u are on it does it minimize anxiety and help with sleep at all??? Thank u for any help.
I took Abilify for years. It is prescribed for many different things. I am bi-polar and the prozac had stopped working so my pdoc added Abilify. I was on Klonopin also. Among the three of them I had no anxiety at all and slept like a baby. I ate like a glutton though and packed on one hundred pounds and didn't mind a bit because I was living in apathy. Prozac will do that to you . You don't care about anything at all. Everything is beautiful and you have this false sense of well being. I had to get off the Abilify when I developed twitches in my face around my mouth. Melatonin is a great help for sleep and is herbal.
Here are a few links for you.
Hi... I was on Abilify for about 2-3 years as an "add-on" to my mood stabilizer Lithium. I just stopped taking it about 6 weeks ago because I honestly did not think it did too much. I am bipolar and that is why it was prescribed to me. I wi be honest, I did gain weight on it. BUT keep in mind that may not happen to you just because it did to me. Since I stopped Abilify my head has been clearer and I lost weight. PLEASE always speak to your MD before stopping a medication. Best of luck to you!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Jul 2017 • 3 answers
Updated 12 Jan 2013 • 1 answer
Updated 12 May 2017 • 4 answers
Updated 21 Apr 2017 • 3 answers
Updated 21 May 2018 • 1 answer